Alert archive / Maine / Coastal Flood Statements in 2012
Coastal Flood Statement 3, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at May 6, 2012, 6:38 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at May 6, 2012, 10:00 PM EDT. It was in force for 135 days.
The area
The counties it named.
The facts
- Issued
- May 6, 2012, 6:38 PM EDT (22:38 UTC)
- In effect from
- May 6, 2012, 10:00 PM EDT
- Expired
- Sep 19, 2012, 4:00 AM EDT
- In force
- 135 days
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332 WHUS41 KGYX 062238 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 638 PM EDT SUN MAY 6 2012 ...ASTRONOMICAL HIGH TIDES AT THEIR YEARLY PEAK TONIGHT... .THE HIGH TIDE IS FORECAST TO PEAK AT 11.9 FT TONIGHT AT MIDNIGHT (12 AM) AND AGAIN TOMORROW NIGHT AT 12:53 AM. FORTUNATELY...WINDS AND SEAS WILL REMAIN VERY LIGHT. THIS WILL HELP PRECLUDE ANY SIGNIFICANT COASTAL FLOODING ISSUES. HOWEVER...SPOTS NORMALLY PRONE TO MINOR COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE COULD EXPERIENCE AN HOUR OR TWO OF MINOR INUNDATION. MINOR NUISANCE FLOODING IS POSSIBLE ALONG THE MOST VULNERABLE LOW LYING COASTAL LOCATIONS SUCH AS THE WHARFS AND STREETS OFF COMMERCIAL STREET IN PORTLAND AND THE BACK BAY AREA OF HAMPTON NH. MEZ023-024-NHZ014-070600- /O.NEW.KGYX.CF.S.0003.120507T0200Z-120507T0600Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 638 PM EDT SUN MAY 6 2012 * LOCATION...COASTAL NEW HAMPSHIRE AND COASTAL SOUTHWEST MAINE FROM PORTLAND SOUTHWARD. * COASTAL FLOODING...THE TIDE AT PORTLAND IS EXPECTED TO STAY JUST BELOW THE 12 FOOT TIDAL FLOOD STAGE. * TIMING...HIGH TIDE AT PORTLAND IS AT MIDNIGHT TONIGHT. HIGH WATER MAY BE OBSERVED FROM 11 PM UNTIL 2 AM. * IMPACTS...LOW LYING AREAS NEAR THE COAST WILL SEE OCEAN LEVELS RISE OVERNIGHT. THOSE WITH INTERESTS ALONG THE MOST VULNERABLE LOW LYING COASTAL LOCATIONS SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST HIGH WATER LEVELS. $$ HANES
2 follow-up statements
123 WHUS41 KGYX 062256 AAA CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAY ME 656 PM EDT SUN MAY 6 2012 ...ASTRONOMICAL HIGH TIDES AT THEIR YEARLY PEAK TONIGHT AND MONDAY NIGHT... .THE HIGH TIDE IS FORECAST TO PEAK AT 11.9 FT TONIGHT AT MIDNIGHT (12 AM) AND AGAIN TOMORROW NIGHT AT 12:53 AM. FORTUNATELY...WINDS AND SEAS WILL REMAIN VERY LIGHT. THIS WILL HELP PRECLUDE ANY SIGNIFICANT COASTAL FLOODING ISSUES. HOWEVER...SPOTS NORMALLY PRONE TO MINOR COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE COULD EXPERIENCE AN HOUR OR TWO OF MINOR INUNDATION. MINOR NUISANCE FLOODING IS POSSIBLE ALONG THE MOST VULNERABLE LOW LYING COASTAL LOCATIONS SUCH AS THE WHARFS AND STREETS OFF COMMERCIAL STREET IN PORTLAND AND THE BACK BAY AREA OF HAMPTON NH. MEZ023-024-NHZ014-070600- /O.CON.KGYX.CF.S.0003.120507T0200Z-120507T0600Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 656 PM EDT SUN MAY 6 2012 ...A COASTAL FLOOD STATEMENT HAS BEEN ISSUED FOR COASTAL YORK...COASTAL CUMBERLAND...AND COASTAL ROCKINGHAM COUNTIES... * LOCATION...COASTAL NEW HAMPSHIRE AND COASTAL SOUTHWEST MAINE FROM PORTLAND SOUTHWARD. * COASTAL FLOODING...THE TIDE AT PORTLAND IS EXPECTED TO STAY JUST BELOW THE 12 FOOT TIDAL FLOOD STAGE. * TIMING...HIGH TIDE AT PORTLAND IS AT MIDNIGHT TONIGHT. HIGH WATER MAY BE OBSERVED FROM 11 PM UNTIL 2 AM. * IMPACTS...LOW LYING AREAS NEAR THE COAST WILL SEE OCEAN LEVELS RISE OVERNIGHT. THOSE WITH INTERESTS ALONG THE MOST VULNERABLE LOW LYING COASTAL LOCATIONS SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST HIGH WATER LEVELS. $$ HANES
097 WHUS41 KGYX 181940 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 340 PM EDT TUE SEP 18 2012 ...SOME SPLASH OVER POSSIBLE AT HIGH TIDE TONIGHT... .A STRONG SOUTHERLY FLOW WILL DEVELOP OVER THE WATERS TONIGHT WITH WAVE HEIGHTS BUILDING TO 10 FEET AND SOME STORM SURGE EXPECTED. COASTAL FLOODING IS NOT EXPECTED AS THE FORECAST HIGH TIDE AT PORTLAND IS ONLY 10.4 FEET AT 1:35 AM. BUT SOME SPLASH OVER IS POSSIBLE IN AREAS EXPOSED TO SOUTHERLY FLOW. MEZ023>028-NHZ014-190800- /O.NEW.KGYX.CF.S.0003.120919T0400Z-120919T0800Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- 340 PM EDT TUE SEP 18 2012 * LOCATION...SOUTH FACING COASTAL AREAS OF NEW HAMPSHIRE AND WESTERN MAINE. * COASTAL FLOODING...COASTAL FLOODING IS NOT EXPECTED. THE HIGH TIDE AT PORTLAND IS FORECAST TO REACH 10.4 FEET. SOME STORM SURGE WILL ALLOW WATER LEVELS TO REACH AS HIGH AS 11.5 FEET WITH SOME SPLASH OVER. THE GREATEST THREAT AREAS WILL BE ALONG THE MIDCOAST OF MAINE AND AREAS EXPOSED TO SOUTHERLY FLOW. * TIMING...HIGH TIDE IN PORTLAND IS AT 1:35 AM. THE GREATEST THREAT WILL OCCUR NEAR THE TIME OF HIGH TIDE. * IMPACTS...SOME SPLASH OVER IS POSSIBLE IN AREAS EXPOSED TO SOUTHERLY FLOW. FUNNELING OF WATER INTO SOUTHWARD FACING BAYS WILL ALLOW WATER LEVELS TO PILE UP MOST AT THE NORTHERN ENDS OF THE BAYS. INUNDATION IS NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at May 6, 2:55 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 6, 2:55 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 255 PM EDT SUN MAY 6 2012 .SYNOPSIS... HIGH PRESSURE WILL CREST OVER NEW ENGLAND ON MONDAY. A WARM FRONT WILL APPROACH NEW ENGLAND FROM THE SOUTHWEST MONDAY NIGHT AS LOW PRESSURE LIFTS NORTHEAST OUT OF THE EASTERN GREAT LAKES. LOW PRESSURE WILL MOVE NORTHEAST INTO SOUTHERN QUEBEC ON TUESDAY AND A TRAILING COLD FRONT WILL APPROACH FROM THE WEST TUESDAY NIGHT. THE FRONT WILL STALL ALONG THE EASTERN SEABOARD WEDNESDAY. LOW PRESSURE WILL FORM ALONG THE FRONT...CROSSING NEW ENGLAND ON THURSDAY. THE AIRMASS WILL REMAIN SOMEWHAT UNSETTLED ON FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... S/WV TROF HAS PASSED THE AREA...WITH SOME DIURNAL CU REMAINING ACROSS THE HIGHER MOISTURE AREAS OF SRN NH AND SWRN ME. THESE CLOUDS WILL GRADUALLY DECREASE WITH LOSS OF DAYTIME HEATING. HIGH PRES CRESTS OVERHEAD TNGT...PROVIDING IDEAL RADIATIONAL COOLING CONDS. EXPECT UPR 20S IN THE N...AND MID TO UPR 30S FOR THE INTERIOR AND COAST. MIGHT SEE SOME PATCHY FOG IN THE TYPICAL VALLEYS AND COOL SPOTS...BUT WILL BE ISOLD AS DRIER AIR WORKS INTO THE AREA. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... MON WILL BE SUNNY AND DRY. WEAK GRADIENT ACROSS THE AREA WILL PROMOTE A SEA BREEZE THAT SHOULD KEEP THINGS COOL ALONG THE IMMEDIATE COAST. OTHERWISE INTERIOR WILL MAKE A RUN TO 70 DEGS. WARM FNT APPROACHES FROM THE W LATE MON...WITH AN INCREASE IN CLOUDS LATE AFTN. PCPN WILL LIKELY HOLD OFF UNTIL AFTER MIDNIGHT WITH THE INITIALLY DRY AIR MASS IN PLACE...FOR ALL EXCEPT THE FAR WRN CWA. STEADY PCPN SHOULD ARRIVE ACROSS AT LEAST THE WRN HALF OF THE AREA BY SUNRISE TUE MORNING. && .LONG TERM /TUESDAY THROUGH SUNDAY/... MODELS REMAIN IN VRY GOOD AGREEMENT WITH PERIOD OF STG WAA WITH SOUTHERLY FLO ON TUESDAY. XPCT PDS OF RAIN...SOME OF IT BRIEFLY HVY TUESDAY NIGHT AS SOME ATLC MOISTR IS TAPPED AND DYNAMICS...IN THE FORM OF A DEEPENING UPPER LVL TROF APPROACHES FROM THE WEST. FLOW BECOMES WESTERLY (ALOFT) ON WEDNESDAY...ALLOWING FOR ONLY SCT PCPN DURG THIS PERIOD. BY WEDNESDAY NIGHT...FRONTOGENESIS OCCURS ALG THE ERN SEABOARD. IT IS THIS BOUNDARY THAT WILL ALLOW LOW PRESSURE TO FORM ALG THE MID ATLC RGN BEFORE HEADING NE UP THE COAST. MORE STEADY RNFL IS XPTCD WITH THIS SYS WHICH COULD BE BRIEFLY HVY AS WELL. MODELS COMPLETELY DIVERGE ON FRIDAY INTO SATURDAY. GFS IS VRY PROGRESSIVE WITH THE NOR'EASTER COMING UP THE COAST...WHILE THE EURO AND THE GGEM CUTOFF THE UPPER LVL LOW. AM LEANING TOWARDS THIS SECOND OPTION...AND HAVE RAISED POPS FOR LATE IN THE WEEK IN COORDINATION WITH WFO CAR. HYDRO: RIVERS WILL BE ON THE RISE AFTER THESE NEXT TWO ROUNDS OF PCPN. HWVR...WITH GREENUP OCCURRING AND THE MAIN PCPN EVENTS SCT THROUGHOUT THE WEEK...WE DO NOT XPCT FLOODING AT THIS TIME. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... SHORT TERM...VFR CONDS PREVAIL THRU MON NGT. EARLY TUE MVFR OR LOWER CONDS WILL APPROACH FROM THE W AS A WARM FNT LIFTS TOWARDS THE AREA. LONG TERM...VFR CONDITIONS WILL PREVAIL UNTIL EARLY TUESDAY AS THE NEXT WEATHER SYSTEM APPROACHES. THIS WILL DROP CIGS/VSBYS DOWN INTO THE MVFR WITH AREAS OF IFR DEVELOPING. LIFR POSSIBLY BY AFTERNOON AS AREAS OF MDT TO HVY RA MOVES THRU. AREAS OF FOG WILL DEVELOP AS WELL...WHICH WILL LAST INTO WEDNESDAY MORNING. CIGS/VSBYS IMPROVE BEFORE DETERIORATING ONCE AGAIN IN RAIN AND FOG ON THURSDAY. UNSETTLED CONDITIONS WILL OCCUR ON FRIDAY AND SATURDAY. && .MARINE... SHORT TERM...WINDS AND SEAS TO REMAIN BLO SCA THRESHOLDS. LONG TERM...SCA TYPE WINDS DVLP ON TUE. THEREAFTER...SEAS WILL MOST LKLY BE KICKED UP THRU THE REST OF THE WORK WEEK AS THE LARGE SCALE UPPER LEVEL FLOW REMAINS ACTIVE. && .FIRE WEATHER... DRY CONDITIONS FOR MONDAY...HOWEVER LIGHT WINDS AND RECENT WET WEATHER SHOULD PRECLUDE A HIGHER FIRE DANGER. && .TIDES/COASTAL FLOODING... ASTRONOMICAL TIDES WILL BE NEAR THEIR PEAK FOR THE YEAR OVER THE NEXT FEW DAYS. MINOR NUISANCE FLOODING IS POSSIBLE ALONG THE MOST VULNERABLE LOW LYING AREAS SUCH AS SOME OF THE WHARFS/STREETS OFF COMMERCIAL STREET IN PORTLAND AND THE BACK BAY AREA OF HAMPTON NH. FORTUNATELY...WINDS AND SEAS WILL REMAIN VERY LIGHT THROUGH MONDAY. HOWEVER...WINDS WILL BE INCREASING OUT OF THE SOUTH ON TUESDAY...WHICH MAY ALLOW FOR MINOR FLOODING BY TUESDAY NIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && LEGRO/JC
Hazardous weather outlook, May 6, 7:28 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 728 AM EDT SUN MAY 6 2012 MEZ007>009-012>014-018>022-NHZ001>010-013-070945- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM- 728 AM EDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ023>028-NHZ014-061945- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 335 PM EDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME OF THE HIGHEST ASTRONOMICAL TIDES OF THE YEAR WILL OCCUR OVER THE NEXT FEW DAYS...WITH PORTLAND PEAKING AT 11.9 FEET SUNDAY AND MONDAY NIGHTS. FORTUNATELY...WINDS THROUGH THE PERIOD WILL BE RELATIVELY LIGHT AND SEAS GENERALLY TWO FEET OR LESS. THIS WILL HELP PRECLUDE ANY SIGNIFICANT COASTAL FLOODING ISSUES. HOWEVER...SPOTS NORMALLY PRONE TO MINOR COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE COULD EXPERIENCE AN HOUR OR TWO OF MINOR INUNDATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME OF THE HIGHEST ASTRONOMICAL TIDES OF THE YEAR WILL OCCUR OVER THE NEXT FEW DAYS...WITH PORTLAND PEAKING AT 11.9 FEET SUNDAY AND MONDAY NIGHTS. FORTUNATELY...WINDS THROUGH THE PERIOD WILL BE RELATIVELY LIGHT AND SEAS GENERALLY TWO FEET OR LESS. THIS WILL HELP PRECLUDE ANY SIGNIFICANT COASTAL FLOODING ISSUES. HOWEVER...SPOTS NORMALLY PRONE TO MINOR COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE COULD EXPERIENCE AN HOUR OR TWO OF MINOR INUNDATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-061945- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 335 PM EDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in Maine, 2012Coastal Flood Statements in New Hampshire, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.